Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 35, NWS Albuquerque, NM

July 29, 2010Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2010, 2:18 PM MDT for Lincoln County, New Mexico. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2010, 2:18 PM MDT (20:18 UTC)
Expired
Jul 29, 2010, 3:33 PM MDT
In force
75 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:18 AM MDT, 11 hours earlier.

Area forecast discussion, Jul 29, 3:18 AM MDT, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 AM MDT THU JUL 29 2010

.DISCUSSION...
THE UPPER LOW OVER SOUTHEAST NM IS EXPECTED TO CONTINUE TO TRACK
SLOWLY WESTWARD ACROSS SOUTHERN NM THROUGH FRIDAY...THEN ITS NOT
CLEAR WHAT WILL HAPPEN TO THE FEATURE. MODELS SEEM TO INDICATE
SOME OF THE CIRCULATION MAY BE ABSORBED BY A STATIONARY LOW OVER
THE BAJA...AND SOME OF IT MAY SHEAR NORTHWARD IN THE MONSOONAL
MOISTURE PLUME THROUGH WESTERN NM ON SATURDAY. MEANWHILE...THE
UPPER LEVEL RIDGE AXIS WILL CONTINUE TO EXTEND FROM KANSAS
WESTWARD THROUGH CO...THEN SOUTHWESTWARD ACROSS THE FOUR CORNERS
TODAY AND FRIDAY. HOWEVER...THE RIDGE IS EXPECTED TO LOSE STRENGTH
ACROSS THE ROCKIES SATURDAY WITH THE MAIN 500 MB HIGH PRESSURE
CENTER BECOMING BRIEFLY MORE CONCENTRIC OVER OKLAHOMA OR NORTH TEXAS.
THE NET EFFECT WILL BE A SHIFTING OF THE STORM TRACK FROM EAST TO
WEST FLOW TODAY AND FRIDAY...TO MORE OF A SOUTH TO NORTH FLOW
SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TODAY...WITH
MOST OF THE NUMEROUS ACTIVITY FAVORING THE SOUTH CENTRAL AND
SOUTHWEST MOUNTAINS. MAINLY ISOLATED CELLS WILL BE FOUND ON THE
PLAINS BY THIS AFTERNOON...EXCEPT FOR SCATTERED ACTIVITY OVER CHAVES
COUNTY AS THE LOW WILL JUST BE EXITING THAT AREA BY THEN. BY
FRIDAY THE LOW WILL BE FAR ENOUGH SOUTHWEST THAT THE MOST NUMEROUS
CONVECTION SHOULD BE FOUND IN THE SOUTHWEST AND PERHAPS WEST
CENTRAL MOUNTAINS...WITH MAINLY ISOLATED ACTIVITY ELSEWHERE ALONG
AND WEST OF THE CENTRAL MOUNTAIN CHAIN...AND ISOLATED ACTIVITY
ACROSS THE EASTERN PLAINS. SATURDAY THE FOCUS FOR MAINLY SCATTERED
THUNDERSTORMS WILL CONTINUE ALONG AND WEST OF THE CENTRAL MOUNTAIN
CHAIN AS THE STORM TRACK SHIFTS OUT OF THE SOUTH. HOWEVER...THE
UPPER HIGH CENTER MAY BE FAR ENOUGH SOUTH FOR SOME OF THE STORMS
THAT FORM ON THE SANGRES TO MOVE NORTHEASTWARD ONTO THE NE PLAINS.

SUNDAY INTO THE COMING WORK WEEK...THE HIGH EAST OF NM MAY BEGIN
TO BUILD WESTWARD OR AT LEAST EXTEND A RIDGE AXIS WESTWARD OVER
NM. THIS WOULD TILT THE MOISTURE PLUME SO THAT CONVECTION FAVORS
THE WESTERN AND NORTHERN MOUNTAINS AND NORTHWEST PLATEAU. IN THIS
PATTERN...MUCH OF THE SOUTHEAST AND SOUTHERN PARTS OF THE EAST
CENTRAL PLAINS MAY REMAIN DRY...BUT STORMS COULD MOVE EAST OR
NORTHEASTWARD OFF THE SANGRES DURING THE AFTERNOONS AND EVENINGS.

HIGH TEMPERATURES WILL REMAIN A FEW TO 7 DEGREES BELOW NORMAL
SOUTH OF I-40 TODAY AS THE UPPER LOW CROSSES SOUTH CENTRAL NM.
MEANWHILE...TEMPERATURES ACROSS THE NORTH WILL BE CLOSER TO
SEASONAL NORMS. FRIDAY...HIGHS WILL BE A FEW DEGREES BELOW NORMAL
ACROSS THE SW WHILE THE NE FEELS READINGS AS MUCH AS 6 DEGREES
ABOVE NORMAL. SATURDAY THROUGH MID WEEK CALLS FOR HIGH
TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL ACROSS THE EAST DUE TO
THE PROXIMITY OF THE UPPER HIGH. INITIALLY DURING THIS PERIOD...THE
CLOUDS AND PRECIPITATION ACROSS THE WEST WILL HOLD READINGS NEAR
NORMAL. HOWEVER...WESTERN READINGS MAY CLIMB A FEW TO SEVERAL
DEGREES ABOVE NORMAL BY TUESDAY OR WEDNESDAY IF THE MOISTURE PLUME
CAN DRIFT FAR ENOUGH NORTHWESTWARD.

44

&&

.AVIATION...
VFR CONDITIONS THE RULE THIS MORNING AND EARLY AFTN ACROSS N AND
CENTRAL NM...BUT A FEW PATCHES OF MVFR CIGS AND VSBYS...AND MT
OBSCURATIONS...POSSIBLE THROUGH MID TO LATE MORNING ROUGHLY W TWO
THIRDS OF FCST AREA AS WELL AS SE PLAINS. SCATTERED TO OCCASIONALLY
NUMEROUS SHRA AND TSRA ACROSS THE AREA AGAIN THIS AFTN INTO THE EVE
WITH SOUTHERN AND WESTERN HIGHER TERRAIN AREAS SEEING THE MOST
WIDESPREAD ACTIVITY.    EXPECT LOCALIZED MVFR CONDITIONS...CIGS AND
PCPN REDUCED VSBYS...ASSOCIATED WITH STRONGER THUNDERSTORMS. THIS
INCLUDES MOST OF THE TERMINAL SITES...ESPECIALLY SAF...ABQ...TCC...
ROW AND GUP. STORM RELATED MVFR CONDITIONS HOWEVER SHOULD BE SHORT
IN DURATION. FAIRLY SIMILAR PATTERN FRIDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT STILL RIDGING NW AND W ACROSS S COLORADO AND 4
CORNERS AREA. UPPER LEVEL INVERTED LOW PRESSURE WAVE SLOWLY SHIFTING
WESTWARD ON SW SIDE OF HIGH. SHOULD GENERATE ANOTHER DECENT OUTBREAK
OF WETTING RAIN THUNDERSTORMS THIS AFTN AND INTO THE EVENING. HIGHER
TERRAIN AREAS FROM CENTRAL MTN CHAIN ON WEST LOOK TO BE THE MOST
FAVORED LOCALES...BUT AT LEAST SOME WILL DRIFT OR EVEN FORM OVER
LOWER ELEVATIONS. ANY STORM WILL BE CAPABLE OF GENERATING VERY HEAVY
RAINFALL WITH SOME VERY LOCALIZED FLOODING POTENTIAL AGAIN TODAY.

LOW PRESSURE TROUGH ALOFT OVER THE WEST COAST EXPECTED TO EASE A
LITTLE FURTHER INLAND LATER FRIDAY TO SATURDAY PERIOD WHILE UPPER
HIGH BECOMES CENTERED OVER CENTRAL TEXAS TO OKLAHOMA. REMNANTS OF
WEAK NM WAVE SHOULD TURN N OR NW OVER FAR W NM OR E AZ SO ANOTHER
ROUND OF SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND
THUNDERSTORMS SEEMS LIKELY...FAVORING WESTERN THIRD TO HALF OF NM.
LESS COVERAGE ACROSS THE EASTERN PLAINS. STORMS WILL BE SLOW MOVING
SO THERE IS A BETTER CHANCE FOR FAIRLY WIDESPREAD QUARTER TO HALF
INCH RAINFALL AMOUNTS AND MUCH MORE LOCALIZED 1 TO 2 INCH AMOUNTS
POSSIBLE. HUMIDITY VALUES WILL REMAIN ABOVE 25 PERCENT WITH THE
LOWEST READINGS ACROSS PORTIONS OF THE EASTERN PLAINS AS
TEMPERATURES WARM SOMEWHAT THERE.

BY EARLY NEXT WORK WEEK AND PERHAPS AS SOON AS SUNDAY NM SHOULD BE
SHIFTING MORE INTO MOISTURE RECYCLE MODE. ISOLATED TO SCATTERED WET
THUNDERSTORMS WOULD OCCUR THEN...THIS TIME FAVORING W CENTRAL AND NW
PORTIONS. EASTERN AREAS...ESPECIALLY SOUTHEAST HALF OVER THE WEEKEND
AND INTO EARLY NEXT WEEK LIKELY TO SEE THE LEAST AMOUNT OF WETTING
RAIN WITH THE LOWEST HUMIDITIES. BUT HUMIDITY VALUES ARE EXPECTED TO
GENERALLY REMAIN ABOVE 20 PERCENT THERE.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  91  63  91  65 /  40  40  30  30
DULCE...........................  84  54  86  55 /  50  50  30  30
CUBA............................  82  54  85  54 /  50  40  40  40
GALLUP..........................  84  59  84  59 /  50  40  40  40
EL MORRO........................  80  55  80  54 /  60  50  40  30
GRANTS..........................  84  57  85  57 /  40  40  30  30
QUEMADO.........................  82  57  81  59 /  50  50  40  30
GLENWOOD........................  88  63  88  64 /  50  60  50  40
CHAMA...........................  78  50  78  50 /  60  50  40  30
LOS ALAMOS......................  83  57  86  57 /  40  30  30  30
PECOS...........................  80  55  85  56 /  40  30  30  20
CERRO/QUESTA....................  81  51  82  51 /  30  30  40  30
RED RIVER.......................  74  46  75  45 /  40  30  50  30
ANGEL FIRE......................  76  45  78  45 /  30  30  40  30
TAOS............................  84  53  84  55 /  30  30  30  30
ESPANOLA........................  90  60  91  60 /  30  30  30  30
SANTA FE........................  82  57  86  61 /  40  30  30  30
SANTA FE AIRPORT................  85  59  88  60 /  40  30  30  30
ALBUQUERQUE FOOTHILLS...........  86  65  89  66 /  40  30  20  30
ALBUQUERQUE HEIGHTS.............  87  67  90  68 /  40  30  20  30
ALBUQUERQUE VALLEY..............  88  62  91  63 /  30  30  20  30
ALBUQUERQUE WEST MESA...........  87  64  90  64 /  30  30  20  30
LOS LUNAS.......................  89  64  92  63 /  30  30  20  30
RIO RANCHO......................  88  64  91  65 /  40  30  20  30
SOCORRO.........................  89  63  89  63 /  50  30  20  30
SANDIA PARK/CEDAR CREST.........  76  54  78  55 /  30  30  30  30
MORIARTY/ESTANCIA...............  85  57  89  57 /  30  30  30  20
CLINES CORNERS..................  81  58  84  58 /  30  30  30  20
GRAN QUIVIRA....................  82  58  84  59 /  40  30  30  20
CARRIZOZO.......................  85  60  87  61 /  50  30  30  20
RUIDOSO.........................  74  54  78  56 /  60  30  30  20
CAPULIN.........................  83  55  86  55 /  10  10  20  10
RATON...........................  87  58  88  58 /  10  20  20  20
LAS VEGAS.......................  80  54  84  56 /  20  20  20  20
CLAYTON.........................  91  63  93  65 /  10  10  10  10
ROY.............................  84  62  87  62 /  10  10  10  10
CONCHAS.........................  93  66  96  69 /  10  10  10  10
SANTA ROSA......................  89  62  93  61 /  20  10  10  10
TUCUMCARI.......................  92  66  95  67 /  10  10  10   5
CLOVIS..........................  87  64  91  65 /  20  10   5   5
PORTALES........................  88  63  91  66 /  20  10   5   5
FORT SUMNER.....................  90  65  94  66 /  20  10  10   5
ROSWELL.........................  88  66  93  67 /  20  20  10   5
PICACHO.........................  84  62  88  62 /  40  20  20  10
ELK.............................  77  58  82  58 /  50  50  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/43
Hazardous weather outlook, Jul 29, 6:12 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT THU JUL 29 2010

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL MOUNTAINS. THE
POTENTIAL EXISTS FOR MINOR FLOODING TO DEVELOP...ESPECIALLY IN
PLACES WHERE THE GROUND IS SATURATED FROM RECENT RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THE THREAT FOR HEAVY RAIN AND LOCALIZED MINOR FLOODING WILL
CONTINUE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. FURTHER
WEST...THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP ALONG
AND WEST OF THE CONTINENTAL DIVIDE...WHERE THE HEAVIEST RAIN IS
EXPECTED.

SATURDAY...THE RISK OF MINOR FLOODING FROM THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL CONTINUE ALONG AND WEST OF THE
CONTINENTAL DIVIDE.

SUNDAY...THE RISK OF MINOR FLOODING FROM THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL WILL BE RELEGATED ALONG AND NORTHWEST OF A LINE
FROM GALLUP TO CHAMA...INCLUDING FARMINGTON AND THE FOUR CORNERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY DUE TO A SOMEWHAT HIGHER POTENTIAL
FOR FLASH FLOODING ALONG AND WEST OF THE CONTINENTAL DIVIDE.
PLEASE PROVIDE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE AT 1.888.386.7637.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:24 PM MDTFlash Flood WarningABQMora, San Miguel111 min
Jul 28, 6:45 PM MDTAreal Flood AdvisoryABQCibola, McKinley90 min
Jul 28, 7:28 PM MDTFlash Flood WarningABQSan Miguel, Santa Fe2 hr
Jul 28, 7:49 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt116 min
Jul 29, 11:09 AM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance111 min
Jul 29, 11:14 AM MDTAreal Flood AdvisoryABQSocorro91 min
Jul 29, 11:17 AM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance118 min
Jul 29, 11:28 AM MDTAreal Flood AdvisoryABQSocorro2 hr
Jul 29, 11:32 AM MDTAreal Flood AdvisoryABQMcKinley88 min
Jul 29, 12:21 PM MDTAreal Flood AdvisoryABQSocorro, Torrance114 min
Jul 29, 12:43 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr
Jul 29, 12:54 PM MDTAreal Flood AdvisoryABQLincoln, Socorro111 min
Jul 29, 1:06 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe, Taos114 min
Jul 29, 1:13 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance, Valencia2 hr
Jul 29, 1:20 PM MDTAreal Flood AdvisoryABQSocorro115 min
Jul 29, 1:24 PM MDTAreal Flood AdvisoryABQSandoval111 min
Jul 29, 1:36 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance114 min
Jul 29, 1:49 PM MDTFlash Flood WarningABQSocorro86 min
Jul 29, 1:59 PM MDTAreal Flood AdvisoryABQCibola2 hr
Jul 29, 2:25 PM MDTAreal Flood AdvisoryABQLincoln, Torrance2 hr
Jul 29, 2:59 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro, Valencia2 hr
Jul 29, 3:05 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance115 min
Jul 29, 3:18 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval117 min
Jul 29, 4:03 PM MDTAreal Flood AdvisoryABQBernalillo, Guadalupe, San Miguel, Santa Fe, Torrance117 min
Jul 29, 4:08 PM MDTAreal Flood AdvisoryABQColfax, Taos112 min
Jul 29, 4:15 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia2 hr
Jul 29, 4:33 PM MDTAreal Flood AdvisoryABQChaves117 min
Jul 29, 4:38 PM MDTAreal Flood AdvisoryABQMora, San Miguel112 min
Jul 29, 4:46 PM MDTSpecial Weather StatementABQBernalillo29 min

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.